MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PHASIX ST; SURGICAL MESH
Catalog Number 1202025
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clinician has stated the issue to be definitely related to the device, and definitely related to the procedure.Based on the information provided we are unable to determine to what extent, if any, the phasix st mesh may have caused or contributed to the patient's hernia recurrence.The sample was explanted, and per clinical study protocol the sample was sent to a third party to be processed histologically.Testing has not been completed and the results are not available at this time.Based on the information available at this time, no conclusion can be made.Recurrence is a known inherent risk of hernia repair surgery and listed in the adverse reaction section of the instructions-for-use as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.To date this is the only reported complaint for this production lot of 109 units released for distribution in october, 2016.When / if additional information is provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Sample being evaluated by 3rd party.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study (b)(6) experienced a hernia recurrence.On (b)(6) 2017 - the subject patient underwent a robotic assisted repair of an epigastric hernia with implant of a phasix st mesh.There was a swiss cheese type configuration of multiple discreet hernias present.On (b)(6) 2018 - the subject patient experienced a hernia recurrence.On (b)(6) 2018 - the subject patient underwent additional surgery to remove the phasix st mesh and repair the hernia with another implant.It is noted that the phasix st mesh "did not incorporate." the recurrence has been assessed per the clinician as moderate in severity, as definitely related to the device, and definitely related to the procedure.

Brand Name
PHASIX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7822234
Report Number1213643-2018-02943
Device Sequence Number13846314
Product Code OWT
UDI-Device Identifier00801741095368
UDI-Public(01)00801741095368
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other,stu
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue Number1202025
Device Lot NumberHUAU0488
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age28 YR